How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

Hello, I have recently been told I may have PMDD. In the

Resolved Question:

Hello,

I have recently been told I may have PMDD. In the past I have been perscribed SSRI antidepressants but they have all given me bad suicidal ideation. I am now on Wellbutrin which helps during the month with any circumstancial depression but not with my hormones. I have a copper IUD as when taking the combined pill I gained weight but my PMDD was less severe. My doctor doesn't want to give me the combined pill anymore because I get migraines but the PMDD is ruining my life. I can't even hold down a job and in the past I've even hit my husband. Today she gave me Cerelle which I believe is a progesterone only mini pill. I've read that this too will make me gain weight.

I need help and no one will listen to me about how bad my PMDD is. My neighbours have even called the police hearing me screaming and breaking things.

Help. Please.
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.

Dr Owen :

Hello

Dr Owen :

I would suggest do NOT take any hormonal birth control at all for you

Dr Owen :

and YES the mini pill is a progesterone pill and will cause you to gain weight

Customer: Ok
Dr Owen :

PLUS as for protection against pregnancy you can't get any better than the copper IUD

Customer: What should I do? I'm terrified
Dr Owen :

But as for medications to help you with the PMDD - you MIGHT be better off using a medication that increases the Not only the serotonin levels - BUT also the Norepinehrine levels - so you should consider trying Celexa, lexapro or Pristiq that might help you .

Customer: I'm more concerned about my crazy episodes than the birth control aspect
Dr Owen :

Also, you should also make sure your thyroid is normal and the TSH blood test NEEDS to be between 0.5 and 2.5 to be normal.

Customer: Aren't they SSRIs?
Dr Owen :

they are SNRI's - so not SSRI's

Dr Owen :

Serotonine Norepineprhine reuptake

Customer: Ok. How do I broach this with my dr. They don't really seem to think I have a problem.
Customer: They've referred me to a gyno finally after two years
Customer: But they've left me with nothing in the meantime
Customer: And I'm nervous I might do something stupid waiting for the referal
Customer: I have literally given my husband black eyes and broken everything in our house. We don't buy new things because we know I'll break them.
Dr Owen :

do this

Dr Owen :

Print this out....

Dr Owen :

that way your doctor(s) can see what an ob/gyn has written about this.

Dr Owen :

because what I have told you is how I would treat you

Customer: Ok and stop taking the cerelle straight away? I only started it today.
Dr Owen :

I would

Dr Owen :

It is not helping you

Dr Owen :

it will not help you given what you have said

Dr Owen :

and using a SNRI should help you

Dr Owen :

I wish you well

Dr Owen :

I have to see my own patients now

Dr Owen :

Please click on EXCELLENT for helping you

Dr Owen :

Thank you

Customer: Thank you. You're the first person who has cared.
Dr Owen :

any time

Dr Owen and other OB GYN Specialists are ready to help you